Alert archive / California / Red Flag Warnings in 2008
Red Flag Warning 5, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Aug 2, 2008, 6:13 AM PDT for Washoe County, Nevada; 4 counties in California. It took effect at Aug 2, 2008, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2008, 6:13 AM PDT (13:13 UTC)
- In effect from
- Aug 2, 2008, 11:00 AM PDT
- Expired
- Aug 2, 2008, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Reno, NV
Counties El Dorado County, CA, Nevada County, CA, Placer County, CA, Sierra County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 89 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 1.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3695 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KREV 021313 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 613 AM PDT SAT AUG 2 2008 ...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY OVER PORTIONS OF NORTHWEST NEVADA AND THE EAST SIDE OF THE TAHOE BASIN... .LOW PRESSURE WILL MOVE INTO OREGON TODAY WITH A WEAK COLD FRONT MOVING INTO NORTHWEST NEVADA. THIS WILL INCREASE THE WINDS ACROSS THE AREA WITH THE STRONGEST WINDS IN NORTHWEST NEVADA INTO THE EAST SIDE OF THE TAHOE BASIN. HUMIDITY WILL BE LOW AFTER POOR HUMIDITY RECOVERY LAST NIGHT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN MID-AFTERNOON AND GRADUALLY DIE OFF DURING THE EVENING. NVZ450-030115- /O.NEW.KREV.FW.W.0005.080802T1800Z-080803T0300Z/ WESTERN NEVADA SIERRA FRONT- 613 AM PDT SAT AUG 2 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS THE SIERRA FRONT BY NOON. SPEEDS OF 15 TO 25 MPH WILL OCCUR WITH GUSTS AS HIGH AS 40 MPH...WITH THE STRONGEST WINDS OCCURRING AROUND 3 PM. IN ADDITION...HUMIDITY WILL DROP TO 5-10% THIS AFTERNOON AFTER LAST NIGHTS POOR RECOVERY. WINDS ARE EXPECTED TO DIE OFF AROUND 8 PM WITH INCREASING HUMIDITY AT THAT TIME. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ CAZ272-030115- /O.NEW.KREV.FW.W.0005.080802T1800Z-080803T0300Z/ GREATER LAKE TAHOE AREA- 613 AM PDT SAT AUG 2 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EAST SHORES OF LAKE TAHOE AND THE CARSON RANGE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE ACROSS THE TAHOE BASIN THIS MORNING. THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON ALONG THE EAST SHORES OF LAKE TAHOE AND THE CARSON RANGE. SPEEDS OF 15 TO 20 MPH ARE EXPECTED BY EARLY AFTERNOON WITH GUSTS TO 35 MPH...HIGHER GUSTS TO 60 MPH OVER THE RIDGES OF THE CARSON RANGE. IN ADDITION...RELATIVE HUMIDITY WILL DROP TO NEAR 10% AFTER POOR RECOVERY LAST NIGHT. ALONG THE WEST SHORES OF THE LAKE AND THE SIERRA CREST...WINDS WILL BE LIGHTER AT 10-15 MPH WITH GUSTS AROUND 25 MPH AND RIDGE GUSTS TO 40 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ NVZ453-030115- /O.NEW.KREV.FW.W.0005.080802T1800Z-080803T0300Z/ WEST CENTRAL NEVADA BASIN AND RANGE- 613 AM PDT SAT AUG 2 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY WEST OF HIGHWAY 95... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE AROUND NOON ACROSS THE WESTERN NEVADA BASIN AND RANGE TO SPEEDS OF 15 TO 20 MPH WITH GUSTS TO 35 MPH. THE STRONGEST WINDS WILL OCCUR WEST OF HIGHWAY 95 WITH LIGHTER SPEEDS EAST. IN ADDITION...RELATIVE HUMIDITY WILL DROP TO NEAR 5-10% THIS AFTERNOON. CONDITIONS WILL GRADUALLY IMPROVE THIS EVENING AS WINDS DIE OFF AND HUMIDITY SLOWLY RECOVERS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ NVZ458-030115- /O.NEW.KREV.FW.W.0005.080802T1800Z-080803T0300Z/ NORTHERN WASHOE COUNTY- 613 AM PDT SAT AUG 2 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS WILL INCREASE BY NOON TODAY ACROSS NORTHERN WASHOE COUNTY WITH SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH. IN ADDITION...RELATIVE HUMIDITY WILL DROP TO NEAR 15% THIS AFTERNOON NEAR THE OREGON BORDER WITH VALUES BELOW 10% NEAR GERLACH. THE WINDS ARE EXPECTED TO SUBSIDE THIS EVENING AS HUMIDITY SLOWLY RECOVERS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ WALLMANN HTTP://WEATHER.GOV/RENO/FIRE
2 follow-up statements
000 WWUS85 KREV 022246 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 346 PM PDT SAT AUG 2 2008 ...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR PORTIONS OF NORTHWEST NEVADA AND THE EAST SIDE OF THE TAHOE BASIN FOR GUSTY WINDS AND LOW HUMIDITY... NVZ450-030300- /O.CON.KREV.FW.W.0005.000000T0000Z-080803T0300Z/ WESTERN NEVADA SIERRA FRONT- 346 PM PDT SAT AUG 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST GUSTS ARE EXPECTED NEAR HIGHWAY 395 THROUGH 6 PM PDT. GUSTY WINDS AND HUMIDITY BELOW 10 PERCENT WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. CONDITIONS WILL GRADUALLY IMPROVE AFTER 7 PM PDT AS WINDS DECREASE AND HUMIDITY SLOWLY RISES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ CAZ272-030300- /O.CON.KREV.FW.W.0005.000000T0000Z-080803T0300Z/ GREATER LAKE TAHOE AREA- 346 PM PDT SAT AUG 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL CONTINUE THROUGH THIS EVENING. STRONGER GUSTS UP TO 35 MPH ARE EXPECTED ALONG THE EAST SHORES OF LAKE TAHOE AND THE CARSON RANGE. HIGHER GUSTS TO 45 MPH ARE EXPECTED OVER THE RIDGES OF THE CARSON RANGE. IN ADDITION...HUMIDITIES WILL REMAIN BELOW 15 PERCENT THROUGH THE EVENING. CONDITIONS WILL GRADUALLY IMPROVE THIS EVENING AS WINDS DECREASE AND HUMIDITY SLOWLY RISES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ NVZ453-030300- /O.CON.KREV.FW.W.0005.000000T0000Z-080803T0300Z/ WEST CENTRAL NEVADA BASIN AND RANGE- 346 PM PDT SAT AUG 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL CONTINUE THROUGH THIS EVENING. STRONGER WIND GUSTS UP TO 35 MPH WILL OCCUR WEST OF HIGHWAY 95. IN ADDITION...HUMIDITY WILL REMAIN BELOW 10 PERCENT THROUGH THIS EVENING. CONDITIONS WILL GRADUALLY IMPROVE THIS EVENING AS WINDS DECREASE AND HUMIDITY SLOWLY RISES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ NVZ458-030300- /O.CON.KREV.FW.W.0005.000000T0000Z-080803T0300Z/ NORTHERN WASHOE COUNTY- 346 PM PDT SAT AUG 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS OF 10 TO 20 WITH GUSTS UP TO 30 MPH ARE EXPECTED THROUGH EARLY EVENING. LOCAL GUSTS UP TO 35 MPH CAN BE EXPECTED THROUGH 6 PM SOUTH OF GERLACH. IN ADDITION...HUMIDITIES WILL REMAIN NEAR 15 PERCENT NEAR THE OREGON BORDER AND BELOW 10 PERCENT SOUTH OF GERLACH. CONDITIONS WILL GRADUALLY IMPROVE AFTER 6 PM AS WINDS DECREASE AND HUMIDITY SLOWLY RISES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ GMCGUIRE HTTP://WEATHER.GOV/RENO/FIRE
000 WWUS85 KREV 030255 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 755 PM PDT SAT AUG 2 2008 NVZ450-030400- /O.EXP.KREV.FW.W.0005.000000T0000Z-080803T0300Z/ WESTERN NEVADA SIERRA FRONT- 755 PM PDT SAT AUG 2 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. GUSTY WEST WINDS WILL CONTINUE DECREASING THROUGH THE EVENING HOURS AS RELATIVE HUMIDITY LEVELS SLOWLY BEGIN TO RECOVERY. LOCALIZED GUSTS TO NEAR 35 MPH ARE STILL POSSIBLE THROUGH 10 PM...BUT WIDESPREAD GUSTS SHOULD REMAIN IN THE 20 TO 25 MPH THROUGH LATE THIS EVENING. $$ CAZ272-030400- /O.EXP.KREV.FW.W.0005.000000T0000Z-080803T0300Z/ GREATER LAKE TAHOE AREA- 755 PM PDT SAT AUG 2 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. GUSTY WEST WINDS WILL CONTINUE DECREASING THROUGH THE EVENING HOURS AS RELATIVE HUMIDITY LEVELS SLOWLY BEGIN TO RECOVERY. LOCALIZED GUSTS NEAR 30 MPH ARE STILL POSSIBLE THROUGH 10 PM...BUT WIDESPREAD GUSTS REMAIN IN THE 20 TO 25 MPH RANGE THROUGH LATE THIS EVENING. $$ NVZ453-030400- /O.EXP.KREV.FW.W.0005.000000T0000Z-080803T0300Z/ WEST CENTRAL NEVADA BASIN AND RANGE- 755 PM PDT SAT AUG 2 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. GUSTY WEST WINDS WILL CONTINUE DECREASING THROUGH THE EVENING HOURS AS RELATIVE HUMIDITY LEVELS SLOWLY BEGIN TO RECOVERY. LOCALIZED GUSTS TO NEAR 35 MPH ARE STILL POSSIBLE THROUGH 10 PM...BUT WIDESPREAD GUSTS SHOULD REMAIN IN THE 20 TO 25 MPH FOR THE REMAINDER OF THE EVENING. $$ NVZ458-030400- /O.EXP.KREV.FW.W.0005.000000T0000Z-080803T0300Z/ NORTHERN WASHOE COUNTY- 755 PM PDT SAT AUG 2 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. GUSTY WEST WINDS WILL CONTINUE DECREASING THROUGH THE EVENING HOURS AS RELATIVE HUMIDITY LEVELS SLOWLY BEGIN TO RECOVERY. LOCALIZED GUSTS TO NEAR 3O MPH ARE STILL POSSIBLE THROUGH 10 PM...BUT WIDESPREAD GUSTS SHOULD REMAIN BELOW 25 MPH FOR THE REMAINDER OF THE EVENING. $$ HTTP://WEATHER.GOV/RENO/FIRE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Aug 2, 2:10 AM PDT, 4 hours 3 minutes earlier.
Area forecast discussion, Aug 2, 2:10 AM PDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 210 AM PDT SAT AUG 2 2008 .SHORT TERM... SHORT TERM GUIDANCE IN FAIR AGREEMENT AGAIN WITH OVERALL PATTERN EVOLUTION THROUGH LATE MONDAY. GFS AND NAM BOTH APPEAR TO HAVE A GOOD HANDLE ON POSITION OF TROF OFF THE WEST COAST EARLY THIS MORNING AND BOTH SWING IT INTO THE PAC N WITH THE SRN EXTENT SWINGING THROUGH NE CA/NW NV LATE THIS AFTN. NAM IS A BIT STRONGER WITH DYNAMICS ASCD WITH THIS TROF THAN GFS...AS PER PREVIOUS MODEL RUNS. CONSEQUENTLY THE NAM PRODUCES STRONGER WINDS IN THE BOUNDARY LAYER THAN THE GFS. WHILE NEITHER GENERATES ANY CONVECTION THE NAM DOES INDICATE A BIT MORE MSTR IN THE MID LVLS AND HIGHER PWATS OVER NE CA WHILE THE GFS INDICATES MORE MID LVL MSTR ACROSS THE FAR SRN CWA. HOWEVER...STABILITY PARAMETERS APPEAR MARGINAL FROM GFS WITH BEST MID LVL INSTABILITY LOCATED ACROSS FAR NE CA. WITH CONVECTION ALREADY MENTIONED THERE...WILL OPT TO CONTINUE MENTION. ALTHOUGH ANY CONVECTION WILL BE VERY ISOLATED IN NATURE. SHOULD SEE SOME CU BUILDUPS TO THE SOUTH AS WELL. WINDS GUSTS SHOULD BE MARGINAL FOR LAKE WIND ADVISORIES...IN THE 20 TO 30 MPH RANGE...BUT WILL LAST A LIMITED AMOUNT OF TIME FROM LATE AFTERNOON INTO THE EVENING. THUS...WILL OPT NOT TO ISSUE AT THIS TIME. SOME SLIGHT COOLING...ONE TO TWO DEGREES...BEHIND THE TROF FOR SUNDAY. DRYING ALOFT FOR SUNDAY WITH A STABLE AIRMASS. THIS SHOULD CARRY INTO MONDAY AS WELL. TEMPS WILL CLIMB AGAIN ON MONDAY BACK TO READINGS COMPARABLE TO FRIDAY...PERHAPS EVEN A DEGREE OR TWO WARMER. MODELS BEGIN TO DIVERGE BY LATE MONDAY AS GFS CARVES OUT A MORE AMPLIFIED TROF ALONG THE WEST COAST THAN EITHER NAM OR ECMWF. IF GFS SOLUTION BECOMES THE DOMINANT SOLUTION THIS WOULD ALLOW MSTR TO BEGIN RETURNING TO SRN NV AND SE CA BY AS EARLY AS MON NIGHT. BUT WILL NOT AFFECT OUR FORECAST IN THE SHORT TERM. MLF .LONG TERM...TUESDAY THROUGH FRIDAY... DIVERGENCE BETWEEN GFS AND ECMWF CONTINUES INTO THE EXTENDED PORTION OF THE FORECAST AS GFS HOLDS ON TO MORE AMPLIFIED TROF FOR A LONGER PERIOD OF TIME THAN THE ECMWF. SRLY FLOW SHOULD BEGIN IN EARNEST BY TUESDAY WITH ENOUGH MID LVL MSTR AND MID LVL INSTABILITY TO DVLP TSTMS ACROSS THE FAR SRN PORTION OF THE CWA AND POSSIBLY NORTH ALONG THE SIERRA TO THE TAHOE BASIN. LACK OF LOW LVL MSTR SHOULD KEEP ANY TSTMS THAT DVLP TUES DRY. BY WED GFS IS INDICATING A MORE SUSTAINED SRLY FLOW AND INCREASING PWATS...APPROACHING 1 INCH OR MORE...IN SRN AND ERN PORTIONS OF THE CWA WHILE ECMWF KEEPS BEST MSTR TO THE EAST. STILL...BOTH MODELS PRODUCE SOME CONVECTION OVER AT LEAST SRN AND ERN AREAS OF THE CWA BY WED. WILL BUMP POPS UP A FEW PCT THIS FORECAST WITH CHANCE POPS FAR SOUTH AND SLIGHT CHANCE ELSEWHERE. WOULD LIKE TO SEE A LITTLE BETTER AGREEMENT BETWEEN THE MODELS BEFORE RAISING POPS MUCH MORE THIS FAR OUT. GIVEN GOOD PWATS ANY TSTMS THAT DEVELOP ON WED SHOULD BE WET EVEN WITH STORM MOTION VECTORS INDICATING MOVEMENT AROUND 20 TO 25 KTS. MODELS SHOW TROF OFF THE COAST BEGINNING TO FILL SLIGHTLY BY THURS WITH SOME MOVEMENT TO THE EAST. THIS MAY LIMIT CONVECTIVE CHANCES FOR THURS TO SLIGHT CHANCE ALL LOCATIONS. GFS IS MORE AGGRESSIVE THAN ECMWF AGAIN WITH QPF ACROSS THE SRN AND ERN CWA WHILE ECMWF KEEPS ITS BEST QPF TO THE EAST OF THE CWA. DISAGREEMENT INCREASES AGAIN FOR FRIDAY AS ECMWF DEVELOPS A LO OFF THE WEST COAST AND GFS INDICATES S FLOW ALOFT AND SOME DRYING. SO WILL NOT ALTER FRIDAY FORECAST AT ALL. MLF && .AVIATION... ALL TAF SITES SHOULD REMAIN VFR THROUGH THE TONIGHT. ONLY ISSUE WILL BE TYPICAL LATE AFTN/EARLY GUSTY WINDS...ESPECIALLY FOR KRNO. MLF && .FIRE WEATHER... COULD SEE ISOLD TSTMS LATE THIS AFTN/EARLY THIS EVENING ACROSS FAR NRN LASSEN...FAR NRN WASHOE AND EXTREME ERN MODOC COUNTIES WHERE DYNAMICS WILL BE STRONGEST WITH MID LVL TROF MOVING THROUGH THE RGN. SOME MID LVL MSTR ASCD WITH THIS FEATURE BUT NO LOW LVL MSTR SO ANY TSTMS THAT DEVELOP WILL BE DRY. BIGGER ISSUE WITH THE TROF COULD BE GUSTY SFC WINDS. EXPECT SLIGHTLY STRONGER GUSTS THAN FRIDAY WITH 25 TO 30 MPH COMMON FROM THE SIERRA FRONT NORTH. LOCALLY HIGHER GUSTS O NEAR 35 MPH WILL BE POSSIBLE IN WIND PRONE AREAS OF THE SIERRA FRONT AND NORTH INTO NRN WASHOE COUNTY AND THE SURPRISE VALLEY. HOWEVER... THEE GUSTS SHOULD NOT BE WIDESPREAD ENOUGH O WARRANT RED FLAG WARNINGS. AFTERNOON BREEZES ARE EXPECTED TO CONTINUE IN SUNDAY...BUT SHOULD BE SLIGHTLY LESS THAN TODAY. RH RECOVERIES WILL BE POOR AS WELL TONIGHT AND ARE NOT EXPECTED TO IMPROVE MUCH THROUGH MONDAY NIGHT. NEXT WEEK THERE IS BETTER THUNDERSTORM POTENTIAL BY WEDNESDAY. THE MAIN QUESTION IS HOW DRY/WET THE STORMS WILL BE. MODELS ARE IN AGREEMENT WITH A GENERAL SURGE OF MONSOON MOISTURE WITH PW VALUES RISING TO AN INCH OR MORE ON WEDNESDAY. THEREFORE...CURRENT THINKING IS FOR STORMS TO BE MORE WET BY WED DESPITE DECENT STORM MOVEMENT. MLF && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:46 AM PDT | Lake Wind Advisory | REV | Churchill, Douglas, Lyon, Pershing, Washoe | 13 hr |
Nearby
Red Flag Warnings in California, 2008Red Flag Warnings in Nevada, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.